상단여백
HOME ENGLISH ISSUE
‘Cold Drug Tamiflu, is it all right?’
이지수 기자 | 승인 2019.01.08 |(517호)
 Tamiflu and its side effects have become hot issues since December. A teenage girl died while seeing hallucinations after taking Tamiflu at an apartment in Busan. Last month(December) 22nd, at 5:30 a.m., parents found their daughter collapsed and dead on the flower bed of an apartment in Busan and reported it to the police. According to her family members, the girl went to school after being prescribed a five-day supply of Tamiflu and fever reducers at a local hospital. There was an election for student council president at school, and she ran for vice president, but she had been sent home early due to her bad condition. She threw up all the medicine she took and she heard the news from school homeroom teacher and friends that she was selected for vice-president of the school so she had a party with her family and took medicine at around 10 p.m. The bereaved families also said she claimed to have hallucinations about 20 minutes after she went to bed, including “I hear a strange sound from the ceiling."
 Her mother was most sorry that she did not know the precautions before the incident. “We have not received any notice from doctors or pharmacists about the side effects of Tamiflu.” she said. “The doctors and pharmacists must give warnings, and the doctors and pharmacists who do not should be held responsible.” She also pointed out that the health authorities are denying responsibility, saying ‘The causal relationship between Tamiflu consumption and the death is unclear’ even though there is an increasing number of deaths after taking them in Korea as well as abroad. “I hope that citizens can sympathize with the necessity of making a mandatory advice notice on the dose, because even middle school students do not sleep with their parents.” And she cried, “If a doctor or pharmacist said a word about the side effects, this would not have happened.”
 According to TV Chosun, the number of reports of side effects from Tamiflu increased from 55 in 2012 to 257 in 2016. It also mentioned the case in 2016 when an 11-year-old boy fell from the 21st floor after eating Tamiflu and died, and the KFDA(Korea Food and Drug Administration) paid compensation for the damage. Meanwhile, police are reportedly investigating the link between the side effects of Tamiflu and the incident by sending the girl's blood to National Forensic Service. And they will also consult with related agencies such as the Ministry of food and drug safety and the public health center to find out the causal relationship between Tamiflu dose and falls.
 After the accident was reported, the KFDA announced that it would distribute safety letters to domestic medical experts and consumer groups for Tamiflu, which is used as a cure for the flu. The letter contains a cautionary note that, although the causality is unclear, for pediatric patients’ (over the age of ten) abnormal behavior can occur after taking Tamiflu and accidents have occurred, such as falls. It was also recommended to explain to patients and families that patients who take the drug should not be kept alone for at least two days.

이지수 기자  1800075@kunsan.ac.kr

<저작권자 © 황룡닷컴, 무단 전재 및 재배포 금지>

이지수 기자의 다른기사 보기
icon인기기사
기사 댓글 0
전체보기
첫번째 댓글을 남겨주세요.
여백
언론사소개기사제보광고문의불편신고개인정보취급방침청소년보호정책이메일무단수집거부
(54150) 전라북도 군산시 대학로 558  |  대표전화 : 063-469-4113~4  |  청소년보호책임자 : 곽병선
Copyright © 2011-2020 황룡닷컴. All rights reserved.
Back to Top